MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B2090-040
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that this was a procedure to treat a moderately calcified and 70% stenosed iliac artery.An armada 35 9x40 balloon catheter was inserted and the balloon was attempted to be inflated.However, when the balloon was inflated to 6 atmospheres, it was noticed that it as unable to reach nominal pressure due to a leak of the contrast medium.The balloon was able to be removed without issues.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device and the reported balloon rupture was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.The investigation determined the reported balloon rupture appears to be related to operational circumstances of the procedure.Based on the reported information and retuned analysis, it is likely that during advancement through the moderately calcified and 70% stenosed anatomy, the balloon outer surface became damaged resulting in the reported balloon rupture.The noted scratches and peeling near the rupture location also suggest interaction causing damage to the outer surface of the balloon material.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10536046
Report Number2024168-2020-07713
Device Sequence Number14404508
Product Code LIT
UDI-Device Identifier08717648155475
UDI-Public08717648155475
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberB2090-040
Device Catalogue NumberB2090-040
Device Lot Number90601G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2020
Initial Date Received by Manufacturer 08/24/2020
Supplement Date Received by Manufacturer10/07/2020
Initial Report FDA Received Date09/15/2020
Supplement Report FDA Received Date10/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age86 YR
Patient Weight70